How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10890
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

back..eyes..redness..eyelids as the ointment can run down into the eye

This answer was rated:

Hi Dr Rick - I did a stupid thing by rubbing an ointment called Fucidin-H ointment (2.2 w/w hydrocortisone) on my eyelids (back in May) as they were really really itchy, I put it on twice a day for 2 and a half days (so about 5 times in total) before I noticed my eyes were a bit red so I stopped using it and then the redness went. My pharmacist said that this isn't meant for the eyelids as the ointment can run down into the eye but that it is a very mild antibiotic. I got my eyes checked and -
Hi. I'm online and happy to answer your question today. The chat system seems to not be working but, never fear, we can use this system to work on your question.

Not all of your question posted. This is all I can see:

"Hi Dr Rick - I did a stupid thing by rubbing an ointment called Fucidin-H ointment (2.2 w/w hydrocortisone) on my eyelids (back in May) as they were really really itchy, I put it on twice a day for 2 and a half days (so about 5 times in total) before I noticed my eyes were a bit red so I stopped using it and then the redness went. My pharmacist said that this isn't meant for the eyelids as the ointment can run down into the eye but that it is a very mild antibiotic. I got my eyes checked and -"

However, if you are concerned about damage to your eye, there is nothing to worry about. This little amount for such a short time will not damage your eyelids or eyes at all.

Since I can't see the rest of your question I'm not sure if this is the answer you seek. If it is....



And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the YES button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.

Let me know if there are there any other concerns or issues you would like to discuss on this topic.

If it isn't, then drop me a note, tell me "The Rest of the Story" (Thanks, XXXXX XXXXX :) and we can continue to discuss your concerns.

Customer: replied 5 years ago.
Sorry was replying and then ran out of time - thanks for getting back to me...just wanted the extra reassurance. You have been very helpful. It was just some of the things on the internet mentioned Glaucoma, permanent damage etc. but my eyes have been fine ever since and the doctors just said that was other creams with much higher % of hydrocortisone in them thatn the "mild" one I used. Tahnks again Dr Rick!
My pleasure. And they are correct, that is a very, very mild steroid. Nothing to worry about at all.

Have a good evening.
Dr. Rick and other Eye Specialists are ready to help you